Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 59, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Sep 16, 2025, 3:50 PM MDT for Baca County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2025, 3:50 PM MDT (21:50 UTC)
- Expired
- Sep 16, 2025, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Baca County, CO
The radar
The Pueblo radar (KPUX), 165 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WGUS55 KPUB 162150
FFWPUB
COC009-170100-
/O.NEW.KPUB.FF.W.0059.250916T2150Z-250917T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
350 PM MDT Tue Sep 16 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Northwestern Baca County in southeastern Colorado...
* Until 700 PM MDT.
* At 350 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3738 10276 3733 10304 3744 10305 3760 10268
3746 10264
FLASH FLOOD...RADAR INDICATED
$$
KAM2 follow-up statements
384
WGUS75 KPUB 162243
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
443 PM MDT Tue Sep 16 2025
COC009-170100-
/O.CON.KPUB.FF.W.0059.000000T0000Z-250917T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baca CO-
443 PM MDT Tue Sep 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR NORTHWESTERN BACA COUNTY...
At 443 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that could experience flash flooding include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3738 10276 3733 10304 3744 10305 3760 10268
3746 10264
FLASH FLOOD...RADAR INDICATED
$$
KAM469
WGUS75 KPUB 162343
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
543 PM MDT Tue Sep 16 2025
COC009-170100-
/O.CON.KPUB.FF.W.0059.000000T0000Z-250917T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baca CO-
543 PM MDT Tue Sep 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR NORTHWESTERN BACA COUNTY...
At 543 PM MDT, Doppler radar shows the thunderstorms that produced
heavy rain across the warned area have moved off to the east.
Between 1 and 3 inches of rain has fallen. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding may
be ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3738 10276 3733 10304 3744 10305 3760 10268
3746 10264
FLASH FLOOD...RADAR INDICATED
$$
KAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:44 PM MDT, 2 hours 6 minutes earlier. Its key messages:
- Cool front coming through later today will bring increasing chances of convective rain showers to the region through the next 24 hours.
- A few strong storms later this afternoon and late tomorrow afternoon/evening
- Cooler tomorrow plains.
- Warmer and drier weather returns from Friday into the weekend.
Area forecast discussion, Sep 16, 1:44 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 144 PM MDT Tue Sep 16 2025 .KEY MESSAGES... - Cool front coming through later today will bring increasing chances of convective rain showers to the region through the next 24 hours. - A few strong storms later this afternoon and late tomorrow afternoon/evening - Cooler tomorrow plains. - Warmer and drier weather returns from Friday into the weekend. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 112 PM MDT Tue Sep 16 2025 Currently... surface cyclone was evolving over the eastern plains of Colorado in the vicinity of KLIC. northeast surface winds were developing in response to this cyclone over northeast CO, although the actual cool front was best indicated over southeast WY. Radar was becoming more active, especially over the higher terrain and along a sfc trough over the far eastern plains extending from just east of Lamar down towards Kim. Rest of Today... Best chance of precip, some heavy and possibly strong to severe, will be along the sfc trough over the far eastern plains. All short range guidance shows quite of few showers and storm over this region through the remainder of the day. Other storms will continue to develop over the higher terrain and move east, with the most favored area being the Pikes Peak region later this afternoon. OVer the remainder of the region, scattered storms will be possible. Tonight... Guidance is not in overall good agreement tonight as some guidance indicates a couple of bands of convective showers moves through (lasting into the late night hours) while other guidance has one main band move through and clears the region by midnight. With troughing aloft lagging, I would expect we will see shower last through the overnight hours, especially over the far easter plains late tonight. Tomorrow... It will be cooler and (initially) more stable over the region, especially the plains. Temps tomorrow will be a good 5 to 10F cooler tomorrow, however upslope will be in place by tomorrow afternoon. an expect showers and storms to develop along the mtns/plains interface late in the day and then move east over the plains in the evening. Enough instability and shear will be in place and we will once again see the possibility of a few stronger storms over the fcst area over the plains late in the day into the evening hours. \/Hodanish && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 301 AM MDT Tue Sep 16 2025 Upper trough moves east into the plains on Thursday as upper level ridge begins to build back into Colorado. Still enough lingering moisture for some weak to moderate convection Thursday afternoon, though with best dynamic lift shifting east and better moisture/instability well south, suspect coverage of storms will be mainly isolated, bringing gusty winds but only light rainfall. Temps will begin to recover slightly as heights/mid level temps rise, though most areas will see maxes a little below seasonal averages another day. Upper ridge builds Fri/Sat, bringing back drier and warmer weather to the region, though just enough moisture may sneak into the state from the sw to generate some afternoon t-storms, especially along/west of the Continental Divide on Saturday. Max temps will climb back to slightly above average levels both Fri/Sat. Ridge flattens a bit on Sun/Mon a weak upper level energy slips by to the north, keeping just a slight chance for afternoon thunderstorms on Sunday, while temps remain on the warmer side of average. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1116 AM MDT Tue Sep 16 2025 A cool front will move over the KCOS and KPUB taf sites late this afternoon and early evening. As this front crosses the region, showers and thunderstorms will be possible along and after the front goes by. gusty winds and a period of MVFR will be possible. The storm threat should last for 2 to 3 hours, before skies clear. Otherwise, anticipate VFR conditions during the remainder of the time period. KALS should be VFR next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Sep 16, 11:00 AM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Tue Sep 16 2025 COZ058>089-093>099-171700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Tue Sep 16 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A front will move into the region late this afternoon and move across the rest of the region this evening. This front will bring scattered showers and thunderstorms to the region starting this afternoon, and lasting into tonight. Storms will form over the mountains, pushing to the east through the afternoon and southeast this evening. Some of the thunderstorms are expected to be strong to severe, with the greatest potential for strong to severe storms over the far eastern plains, and northern El Paso County. The main threat will be hail up to 1 inch in diameter and wind gusts to 60 mph. Some of the rain over the far eastern plains could be heavy, and localized flash flooding will be possible. Some of the storms over the far eastern plains may last well into the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and isolated thunderstorms will linger across the region Wednesday into Wednesday night, with lightning, gusty winds and brief heavy rainfall. the main storm threats. Isolated thunderstorms will then be found mainly over the mountains along the Continental Divide Friday through Sunday, with the main storm threats being lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/34
In the hours before
Special weather statement, Sep 16, 2:10 PM MDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
210 PM MDT Tue Sep 16 2025
COZ098-162045-
Lamar Vicinity/Prowers County CO-
210 PM MDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS COUNTY
THROUGH 245 PM MDT...
At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Two Buttes Reservoir, or 17 miles south of Lamar,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Prowers County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3776 10261 3788 10265 3802 10232 3776 10223
TIME...MOT...LOC 2010Z 254DEG 15KT 3784 10253
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 16, 2:11 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
211 PM MDT Tue Sep 16 2025
COZ097>099-162045-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
211 PM MDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 245 PM MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm near
Two Buttes Reservoir, or 18 miles north of Springfield, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 10270 3769 10279 3780 10267 3765 10248
TIME...MOT...LOC 2011Z 218DEG 7KT 3767 10268
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 16, 2:30 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
230 PM MDT Tue Sep 16 2025
COZ094-099-162100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
230 PM MDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES THROUGH 300 PM MDT...
At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Pritchett, or 22 miles west of Springfield, moving east
at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 10313 3744 10321 3755 10279 3734 10267
TIME...MOT...LOC 2029Z 254DEG 11KT 3738 10302
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 16, 2:58 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
258 PM MDT Tue Sep 16 2025
COZ098-099-162130-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
258 PM MDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PROWERS AND
NORTHWESTERN BACA COUNTIES THROUGH 330 PM MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Two Buttes Reservoir, or 12 miles northwest of
Springfield, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3739 10277 3752 10286 3773 10265 3761 10240
3746 10260
TIME...MOT...LOC 2058Z 226DEG 21KT 3753 10277
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 16, 3:06 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
306 PM MDT Tue Sep 16 2025
COZ099-162130-
Springfield Vicinity/Baca County CO-
306 PM MDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BACA COUNTY THROUGH
330 PM MDT...
At 306 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 17 miles west of Springfield, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3734 10301 3749 10300 3752 10286 3733 10272
TIME...MOT...LOC 2106Z 258DEG 14KT 3743 10293
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Sep 16, 3:29 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
329 PM MDT Tue Sep 16 2025
COZ099-162200-
Springfield Vicinity/Baca County CO-
329 PM MDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA COUNTY THROUGH
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 13 miles west of Springfield, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 10291 3736 10297 3745 10301 3757 10278
3753 10268 3733 10264
TIME...MOT...LOC 2129Z 245DEG 13KT 3742 10287
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:09 PM MDT | Special Weather Statement | PUB | Saguache | 36 min |
| Sep 15, 7:21 PM MDT | Special Weather Statement | PUB | Saguache | 24 min |
| Sep 16, 1:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Sep 16, 2:06 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Sep 16, 2:10 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| Sep 16, 2:11 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Sep 16, 2:30 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Sep 16, 2:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Sep 16, 3:06 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Sep 16, 3:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Sep 16, 4:07 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Sep 16, 4:45 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.